candidablog.com

Nutrisystem and Prednisone

Want Deals On Nutrisystem Food Every Month?


Enter your email address below and we'll send you the latest coupon codes to save on Nutrisystem every month. We'll even give a lucky person a month supply of free food.


I have just started taking prednisone and have been told by my doctor that I will gain weight. Is there anyone that has have to use this medication that can give me some pointers on how not to gain the weight I have lost? I am so upset with this. Any help you can provide would be so helpful. Thanks so much!!..

Comments (5)

Your question was: Nutrisystem and Prednisone.

Check out this thread for discussions about prednisone:.

Http://boards.members.nutrisystem.co...ght=prednisone..

Comment #1

It will also depend a good bit on whether your taking prednisone for a short term problem, such as an injury or asthma flare up not controlled without steroids, of are taking it long term as part of chemotherapy or chronic inflammatory and other issues..

It also depends on the person,and each unique body. Some people have more side effects then others; some have none, while others have them all to the extreme and anywhere in-between. The most important think to remember is that if it is prescribed to treat an issue you have the treatment is much more important then the side effects you might experience..

As posted elsewhere, short term treatment, which is usually a large dose that then tapers off over the next days/weeks really is not too much of an issue and the people that tend to gain weight on short term therapy are those not watching their diets so that they are eating simple carbs, sugars, fats and a lot of empty calories. Since your caring for your diet you probably are not going to see weight gain, at most you may see a bit of a slow down in weight loss..

Long term steroid (prednisone) therapy is another issue. Given the Nutrisystem meal plan that already controls or eliminates the foods that offend when on steroids you are doing the best you can to control weight gain. Most likely you will see a slow down down in weight loss instead of a sudden weight gain.

Prednisone, long term therapy, can change your body shape and people often associate that with weight gain when there are no extra pounds being added. Things like developing a 'moon face' (a rounder fuller face), thicker neck, appearance of 'bulking up' in your shoulders and back muscles can be side effects of long term prednisone, and you can also retain more fluid then you normally would.

There is not really much of a way to prevent this from happening but many people have found that consulting with a fitness person to understand what muscle groups are opposite that of the ones the steroids 'bulk up' so you don't appear unbalanced and make it more noticeable often works well. With the Nutrisystem plan you are already eating the right foods and have eliminated most of the ones that will lead to weight gain, so there is not much more you can do with dietary restriction.

Monitoring your fluid intake and fluid output will clue you in if you are taking in more fluid then you are retuning to the environment is a step you will want to take when on long term prednisone therapy. This does not suggest you cut down on normal fluid intake unless directed by your doctor, as dehydration is not a problem you want to add. If it's obvious that you are retain fluid because you are taking in more fluids then you are putting back out, you will want to talk to your doctor about this very quickly. You also get fluids from some of the foods you eat so don't be surprised if you are not counting that fluid and you put out a bit more then you drank that day. Signs like puffiness in your ankles, fingers, face; swelling that holds a bit of a depression if you push on it with your finder, developing a cough, especially a wet sounding one, are all signs of a fluid imbalance that you should notify your doctor about immediately..

Prednisone is a strong drug, and does have side effects but it's also a wonderful drug for what it's used for and is often life saving so if your doctor thinks it's the right medication for you to take, then taking it is the primary thing to do, and living with the side effects is usually a great deal less of a problem then letting the medical issue you were given the prednisone for continue untreated. In other words, don't reject taking prednisone because it may slow your weight loss or even add a couple of pounds in the short term.

On the up side, any changes cause by prednisone side effects will disappear once you stop taking it. I was taking prednisone for over 2 years (because of MS) and actually I was one of the 'lucky' ones that was a walking side effect. But when I was taken off of the long term therapy most of the changes that occurred due to medication side effects were gone within 6 months..

Like any other medical treatment the best advice is to work closely with your doctor. He is your expert and if you gain some weight, or your weight loss slows, you feel your holding fluid or have body changes that concern or worry you discuss it with your doctor of clinic professionals. They can help you fine tune your exercise, activity, food and fluid intake and even your prednisone dosage to make sure it's doing the things they want it do with minimal side effects to you...

Comment #2

Everyone for your helpful advice!! I will stick strictly to the program and up my exercise more...

Comment #3

Check with your doc and see if he will allow you to take the generic Medrol- doesn't have the same effects of weight gain. My mom was on Medrol for about 2 years and did not gain more than a pound or two!..

Comment #4

I've been on prednisone for almost 30 years (I am a kidney transplant recipient), and rentechd, you are right on the money..

That said, I have also been on Nutrisystem for a few months, and while the pounds are going veeee-rr-y slowly, I am still 11 pounds lighter, and counting..

Just stick to the plan, drink your water, and get in any exercise that works for you..

Best wishes..!.

Deby..

Comment #5

Click Here to View All...

Nutrisystem Coupons:

1) Save over $50 on Nutrisystem meals
2) Get Free Shipping on Nutrisystem foods


This question was taken from a support group/message board and re-posted here so others can learn from it.

 

Categories:
Home | Aug 2010 - Acne | Aug 2010 - Weight Loss | July 2010 - Weight Loss |

July 2010 - Crohn's Disease | July 2010 - Celiac Disease | June 2010 - Weight Loss | June 2010 - Acne |

May 2010 - Weight Loss | May 2010 - Acne | April 2010 - Weight Loss | Mar 2010 - Weight Loss |

Mar 2010 - Dieting | Mar 2010 - Acne | Feb 2010 - Weight Loss | Feb 2010 - Dieting |

Jan 2010 - Dieting | Jan 2010 - Acne | Jan 2010 - Weight Loss | Dec 2009 - Acne |

Dec 2009 - Dieting | Dec 2009 - Weight Loss | Nov 2009 - Weight Loss | Nov 2009 - Dieting |

Oct 2009 - Dieting | Oct 2009 - Fitness | Oct 2009 - Weight Loss | Sep 2009 - Weight Loss |

Sep 2009 - Dieting | Aug 2009 - Dieting | Aug 2009 - Weight Loss | July 2009 - Weight Loss |

July 2009 - Dieting | Jun 2009 - Weight Loss | June 2009 - Dieting | May 2009 - Weight Loss |

May 2009 - Dieting | April 2009 - Weight Loss | April 2009 - Dieting | March 2009 - Weight Loss |

Feb 2009 - Weight Loss | Jan 2009 - Weight Loss | Dec 2008 - Weight Loss | Dec 2008 - Diet Programs |

Dec 2008 - Dieting | Dec 2008 - Diets | Nov 2008 - Dieting |

 

(C) Copyright 2010 All rights reserved.